I started 10mg of Prozac 3 days ago, my anxiety has increased I'm constantly nauseous and unable to sleep, in 4 days my dose is increasing to 20mg and I'm worried side effects will get worse, I know it takes time for the medicine to take full effect but realistically how long will that be?
It takes a few weeks for Prozac to kick in properly. Before that you can have some worsening of the symptoms. I know it sucks but it takes time to treat depression properly. It needs to build up levels in your blood and you just can't do that right away. It needs to be a little at a time until it gets to an effective level. That's just how the chemistry works there. So you should talk to your doc and really keep him or her posted. If the symptoms are too much to handle maybe you can change meds and try something else. It might take a long time before you find one that's right for you. It's really a crapshoot here. I'd call the doc tomorrow and just see what advice you get. That's the best thing you can do right now. Don't stop taking it unless you get the okay. That can make things worse.
Hello, sometimes your side effects will go away with a different dosage. They say it takes 4-6 weeks to get the true effects.
I tend to notice within a week. 20mg works well with me but the 10mg and 40mg did not. The symptoms that I had were headaches and dizziness for a few days. But those went away. Now when I take the 20mg I feel a sense of calmness and peace come over me and I don't have those worries that give me the anxiety and depression. Just please keep in mind that SSRI and SNRI effects your brain functions. So if you are used to feeling one way, the chemistry in your brain with the new meds will make new alterations. To hel with your diagnosis. Keep asking tons of questions on her. We are all really truely hear to help..
Best of luck, don't ever not asks questions that you think are to silly. We are all here go learn.
- Prozac Information for Consumers
- Prozac Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prozac (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Oct 2011 • 3 answers
Posted 12 Dec 2011 • 1 answer
Posted 31 Jan 2013 • 1 answer
Posted 11 Oct 2013 • 2 answers
Posted 29 Jun 2016 • 2 answers